MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA BEARING; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA BEARING; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-513-BE08
Health Effect - Clinical Code Pain (1994)
Date of Event 07/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is the second of two submissions from the same patient event.The other is line 166377 (1220246-2016-00316).The device was requested/is expected for evaluation but has not yet been received.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.If additional relevant information is received, a follow-up report will be submitted.Device being returned.Not yet received.
 
Event or Problem Description
It was reported that on (b)(6) 2015, patient underwent a left tka procedure.On (b)(6) 2016 surgeon performed a revision left tka due to patient pain.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte (lot 1297366 )(cc92723-line 166377), and bearing implant ar-513-be08 (lot 113601337a)(cc92723-line 166378).To complete the procedure the surgeon implanted the following arthrex parts: tibial tray ar-513-t4 (lot 10038080), bearing implant ar-513-be13 (lot 113601414) and stem extension implant ar-513-1450 (lot 10036355).Patient was a female, (b)(6), dob (b)(6) 1955.During the revision procedure when the ar-613-1 universal handle lot 1391544 (cc92723-line 166654) was being used for the removal of the tibial punch head,.The punch head was able to be removed but the handle broke in the process which did not result in patient harm.Handle is being returned for evaluation.Patient medical records of (b)(6) 2016 noted that patient was reporting continued knee pain and swelling.Patient was injected and aspirated at that time.On (b)(6) 2016 records noted that injection/aspiration helped with symptoms for only a few days.Examination of the left knee demonstrated swelling.Palpation of the left knee demonstrated inferior pole patella tenderness, medial joint line and medial tibial plateau tenderness.Mild effusion of the left knee was noted.Records also indicated patient had pain with flexion and no pain with extension.Patient had a positive patellar grind test.Patient was scheduled for the (b)(6) 2016 revision.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is the second of two submissions from the same patient event.The other is line 166377 (1220246-2016-00316).The evaluation revealed that the returned implant has inconstant wear patterns between the condyles on the articulating surface.Wear pattern on one condyle is anterior and the other condyle is posterior.In addition, the c surface and the post have wear patterns.The damages observed on the locking tabs were most likely caused during the extraction of the implant.At the current time the cause of the event cannot be determined.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2015, patient underwent a left tka procedure.On (b)(6) 2016 surgeon performed a revision left tka due to patient pain.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte (lot 1297366 )(cc92723-line 166377), and bearing implant ar-513-be08 (lot 113601337a)(cc92723-line 166378).To complete the procedure the surgeon implanted the following arthrex parts: tibial tray ar-513-t4 (lot 10038080), bearing implant ar-513-be13 (lot 113601414) and stem extension implant ar-513-1450 (lot 10036355).Patient was a female, (b)(6).During the revision procedure when the ar-613-1 universal handle lot 1391544 (cc92723-line 166654) was being used for the removal of the tibial punch head,.The punch head was able to be removed but the handle broke in the process which did not result in patient harm.Handle is being returned for evaluation.Patient medical records of (b)(6) 2016 noted that patient was reporting continued knee pain and swelling.Patient was injected and aspirated at that time.On (b)(6) 2016 records noted that injection/aspiration helped with symptoms for only a few days.Examination of the left knee demonstrated swelling.Palpation of the left knee demonstrated inferior pole patella tenderness, medial joint line and medial tibial plateau tenderness.Mild effusion of the left knee was noted.Records also indicated patient had pain with flexion and no pain with extension.Patient had a positive patellar grind test.

Brand Name
IBALANCE TKA BEARING
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5851599
Report Number1220246-2016-00317
Device Sequence Number589751
Product Code JWH
UDI-Device Identifier00888867107236
UDI-Public00888867107236
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2019
Device Catalogue NumberAR-513-BE08
Device Lot Number113601337A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2016
Supplement Report FDA Received Date09/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR